Alert archive / Arizona / Flash Flood Warnings in 2025

Flash Flood Warning 38, NWS Tucson, AZ

August 20, 2025Pima County, Arizona

NWS Tucson, AZ issued this flash flood warning at Aug 20, 2025, 7:04 PM MST for Pima County, Arizona. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 20, 2025, 7:04 PM MST (02:04 UTC)
Expired
Aug 20, 2025, 9:00 PM MST
In force
116 min
Issued by
NWS Tucson, AZ
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

County Pima County, AZ

The radar

The Tucson radar (KEMX), 79 km from the middle of the area, began a volume at 02:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tuscon, AZ (KTUS), launched 00:00Z, 2.1 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 00:00Z on 2025-08-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 507 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 00:00Z on 2025-08-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
507 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
3334 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

438 
WGUS55 KTWC 210204
FFWTWC
AZC019-210400-
/O.NEW.KTWC.FF.W.0038.250821T0204Z-250821T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tucson AZ
704 PM MST Wed Aug 20 2025

The National Weather Service in Tucson has issued a

* Flash Flood Warning for...
  Northeastern Pima County in southeastern Arizona...

* Until 900 PM MST.

* At 704 PM MST, Doppler radar indicated thunderstorms producing 
  heavy rain over Dove Mountain and Marana. Between 1 and 2 inches 
  of rain have fallen. Flash flooding is ongoing or expected to 
  begin shortly.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar indicated.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Marana, Tortolita and Dove Mountain.

This includes Interstate 10 between mile markers 236 and 242.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

Remain alert for flooding even in locations not receiving rain. 
Washes, streams, and rivers can become raging killer currents in a 
matter of minutes, even from distant rainfall.

&&

LAT...LON 3249 11109 3249 11119 3247 11123 3242 11122
      3240 11112 3246 11101

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

DVS
2 follow-up statements
441 
WGUS75 KTWC 210259
FFSTWC

Flash Flood Statement
National Weather Service Tucson AZ
759 PM MST Wed Aug 20 2025

AZC019-210400-
/O.CON.KTWC.FF.W.0038.000000T0000Z-250821T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pima AZ-
759 PM MST Wed Aug 20 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING 
FOR NORTHEASTERN PIMA COUNTY...

At 759 PM MST, Doppler radar indicated thunderstorms producing heavy 
rain over Dove Mountain and Marana. Between 1 and 2 inches of rain 
have fallen. Flash flooding is ongoing or expected to begin shortly.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar indicated.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
  Marana, Tortolita and Dove Mountain.

This includes Interstate 10 between mile markers 236 and 242.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

Remain alert for flooding even in locations not receiving rain. 
Washes, streams, and rivers can become raging killer currents in a 
matter of minutes, even from distant rainfall.

&&

LAT...LON 3249 11109 3249 11119 3247 11123 3242 11122
      3240 11112 3246 11101

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

DVS
809 
WGUS75 KTWC 210358
FFSTWC

Flash Flood Statement
National Weather Service Tucson AZ
858 PM MST Wed Aug 20 2025

AZC019-210408-
/O.EXP.KTWC.FF.W.0038.000000T0000Z-250821T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pima AZ-
858 PM MST Wed Aug 20 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 9 PM MST THIS EVENING FOR 
NORTHEASTERN PIMA COUNTY...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

&&

LAT...LON 3249 11109 3249 11119 3247 11123 3242 11122
      3240 11112 3246 11101

$$

DVS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 20, 1:52 PM MST, 5 hours 12 minutes earlier.

Area forecast discussion, Aug 20, 1:52 PM MST, 5 hours 12 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
152 PM MST Wed Aug 20 2025

.SYNOPSIS...Isolated to scattered thunderstorms this week across
Southeast Arizona, with day to day variability in intensity and
chances. The big story for Southeast Arizona will be the extreme
heat returning the second half of the week. An Extreme Heat
Warning is in effect this morning through Friday evening.

&&

.DISCUSSION...Mostly cloudy skies this afternoon with a field of
cumulus clouds forming across the whole area. Isolated storms and
showers have begun forming areas south and east of Tucson and
will expand to be Sells eastward as the afternoon progresses. This
is where there is substantial moisture and instability. The 18Z
upper air sounding launched at TUS shows there is 1.52 inches of
PWAT and ~1200 J/kg of DCAPE and ~1000 J/kg of MU CAPE. Storms
will be moving generally to the west- southwest at a quicker speed
indicating the main concern with storms today will be gusty
outflow winds with a secondary concern for brief, locally
moderate to heavy rainfall. Another, but equally if not more
important, weather concern for the day is extreme heat.

An Extreme Heat Warning is in effect for much of the lower
elevations in southern Arizona now through Friday evening.
Temperatures today will be around 103 to 109 degrees with Major
Heat Risk increasing tomorrow to localized Extreme Heat Risk.
Remember to stay hydrated and spend time indoors with A/C. If you
need to spend time outside, wear light weight, light colored
clothing and take frequent breaks. Take time to learn the signs of
heat exhaustion and heat stroke, keeping in mind that heat stroke
is an emergency. High pressure will keep temperatures above
normal for the rest of the week, including both overnight lows and
daytime highs. Very little reprieve for next three days. There is
a wrinkle to the heat: any storm that produces a shower or a gust
of wind will will tamp down the heat briefly or longer. It all
depends when the storm rolls through and what remains in the
heating hours of the day. Be prepared for temperatures to bounce
back up when sun pokes through the clouds after a rain shower or
thick low cloud layer.

By the weekend, the Four Corners High will shift and morph into a
ridge up through the Great Basin. This will reduce chances for
precipitation, but there will be residual moisture to provide
chances through the weekend. Temperatures will come down to near
normal by start of the new week. Troughing will start to develop
out west to shift flow into a favorable position early next week.
A southeasterly to southerly flow will be taping into tropical
moisture (or deep monsoon moisture), providing widespread chances
for wetting rain for the middle to second half of the week.
Something to look forward to after this not-so-great monsoon.

&&

.AVIATION...Valid through 22/00Z.

FEW to SCT clouds AOA 7k to 10k ft AGL across much of southeastern
Arizona. Isolated storms have begun developing near KOLS and KDUG
and will expand to become isolated to scattered from KAVQ
southward until 21/02Z. AOA 21/01Z storms and showers will develop
near KSAD moving to the southwest towards KAVQ dissipating by
21/07Z. Winds with storms will be gusty and erratic with gusts up
to 40 kts possible with any thunderstorm today. Otherwise, SFC
winds will be from the southeast at 5 to 10 kts becoming light and
variable overnight. Aviation discussion not updated for TAF
amendments.

&&

.FIRE WEATHER...Expect daily chances for thunderstorms and
wetting rain showers into next week. Min RHs will generally be
15-20 percent in the lower elevations and 20-30 in the mountains.
Winds will generally be less than 15 mph with typical afternoon
gusts up to 20 mph into next week. Temperatures will be above
normal this week, with an Extreme Heat Warning in the lower
elevations of Southeast Arizona today through Friday.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
Extreme Heat Warning until 8 PM MST Friday for AZZ501>507-509.

&&

Malarkey/ Strongman

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 20, 6:38 PM MSTAreal Flood AdvisoryTWCPima2 hr
Aug 20, 6:47 PM MSTSevere Thunderstorm WarningTWCPima, Pinal43 min
Aug 20, 6:55 PM MSTDust Storm WarningTWCPima, Pinal65 min
Aug 21, 9:38 AM MSTBlowing Dust AdvisoryTWCPima, Pinal11 hr
Aug 21, 4:05 PM MSTSevere Thunderstorm WarningTWCGraham, Greenlee55 min

Nearby

Flash Flood Warnings in Arizona, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.